MAUDE Adverse Event Report: BIOMERIEUX INC. BACT/ALERT FN PLUS; BACT/ALERT® FN PLUS

BIOMERIEUX INC. BACT/ALERT FN PLUS; BACT/ALERT® FN PLUS
Catalog Number 410852
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in (b)(6) notified biomérieux of duplicate bottle barcode in association with the bact/alert® fn plus blood culture bottle (ref.410852, lot 4053900).The customer stated that they loaded the inoculated bact/alert® fn plus blood culture bottle onto the bact/alert® 3d instrument; the instrument immediately registered the bottle as negative.The bottle was ejected upon identifying the duplicate bottle barcode.The user must reload the bottle with a generic bottle label in order for it to be fully processed.There is no indication or report from the laboratory that the duplicate label or early bottle ejection led to any adverse event related to the patient's state of health.Biomérieux will initiate an internal investigation.
 
Additional Manufacturer Narrative
A customer in japan notified biomérieux of duplicate bottle barcode in association with the bact/alert® fn blood culture bottle (ref.259793, lot 4053900).An investigation was conducted by biomérieux.Examination of the data backup submitted by the customer indicated that the issue was not due to a duplicate bottle barcode.The data backup details confirmed that the user did not follow the bact/alert® 3d instrument user manual (514818-1en1 - 2015-12 - en - bact/alert 3d - b.50) instructions for unloading and reloading anonymous bottles.Based on the investigation, the user resolved the issue within 20 minutes of observing the associated error 913 message.There was no impact to the bottle testing or results.The data backup showed three anonymous bottle loads, and unloads.Two bottles, (b)(6), were reloaded successfully.The error 913 occurred when the customer attempted to reload the third bottle.This is typical for two-handed loading, where the user is holding two bottles, one in each hand, and scans one but loads the other.None of the bottle ids around this sequence of events were found in the database previously; the event log goes back to (b)(6) 2015.The last load event shows the user resolved the problem by using a 'custom' bottle id (b)(6).The bact/alert 3d instrument user manual contains the following caution statement: "in order to preserve test data integrity, handle only one bottle at a time.It is important to complete the procedure for each bottle before proceeding to the next bottle." the bact/alert 3d instrument and fn culture bottle performed as intended.See section h10 h3 other text : device not returned to manufacturer.

Brand Name
BACT/ALERT FN PLUS
Common Device Name
BACT/ALERT® FN PLUS
Manufacturer (Section D)
BIOMERIEUX INC.
100 rodolphe street
durham NC 27712
MDR Report Key10001207
Report Number3002769706-2020-00008
Device Sequence Number3318896
Product Code MDB
UDI-Device Identifier03573026357917
UDI-Public03573026357917
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K121455
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/21/2020
Device Catalogue Number410852
Device Lot Number4053900
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2020
Supplement Date Received by Manufacturer08/19/2020
Initial Report FDA Received Date04/27/2020
Supplement Report FDA Received Date09/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1